MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMER

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMER
Catalog Number 74023261
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to instability.The journey insert was found broke.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A clinical investigation concluded that this complaint from (b)(6) is reporting the revision of a journey ii knee, secondary to instability.The primary surgery was performed in (b)(6) 2010.On (b)(6) 2017, the patient was lifting a heavy weight and felt something give in his knee.The insert post of the journey knee was found to be broken, resulting in the instability and requiring the revision.Based on results of the lab analysis, the likely cause of this fracture may have been due to repeated posterior impingement of the femoral cam on the ps post combined with excessive loads.The resultant damage on the posterior face of the ps post likely created a stress concentration that likely initiated one or more fatigue cracks, which propagated in an anterior direction until final fracture occurred.A review of complaint history revealed no additional complaints for the listed batch.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the very limited information, this adverse event appears to be the result of a trauma (heavy lifting) and not the fault of the prosthesis.No information on the patient¿s current status has been provided.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 LT 9
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7057939
Report Number1020279-2017-01115
Device Sequence Number18863542
Product Code JWH
UDI-Device Identifier03596010555205
UDI-Public03596010555205
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74023261
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date11/24/2017
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;